Alert archive / California / Wind Advisories in 2020

Wind Advisory 68, NWS Los Angeles, CA

November 6, 2020

NWS Los Angeles, CA issued this wind advisory at Nov 6, 2020, 9:42 AM PST. It took effect at Nov 6, 2020, 12:00 PM PST. It was in force for 15 hr.

The area

The counties it named.

The facts

Issued
Nov 6, 2020, 9:42 AM PST (17:42 UTC)
In effect from
Nov 6, 2020, 12:00 PM PST
Expired
Nov 7, 2020, 3:00 AM PST
In force
15 hr
Issued by
NWS Los Angeles, CA

The text

As transmitted.

734 
WWUS76 KLOX 061742
NPWLOX

URGENT - WEATHER MESSAGE
National Weather Service Los Angeles/Oxnard CA
942 AM PST Fri Nov 6 2020

CAZ059-070500-
/O.CAN.KLOX.WI.Y.0067.000000T0000Z-201107T0500Z/
/O.NEW.KLOX.WI.Y.0068.201106T2000Z-201107T0500Z/
Antelope Valley-
Including the cities of Lancaster and Palmdale
942 AM PST Fri Nov 6 2020

...WIND ADVISORY IN EFFECT UNTIL 9 PM PST THIS EVENING...

* WHAT...Southwest winds 20 to 30 mph with gusts up to 45 mph 
  expected.

* WHERE...Antelope Valley.

* WHEN...From Noon today to 9 PM PST this evening.

* IMPACTS...Gusty winds and reduced visibility from blowing dust
  will make driving difficult. Gusty winds could blow around
  unsecured objects. Tree limbs could be blown down and a few
  power outages may result. Areas of blowing dust can suddenly 
  and dangerously reduce visibilities to near zero.

* ADDITIONAL DETAILS...Roadways may be affected by gusty cross 
  winds and blowing dust. This includes Highways 14 and 138, 
  especially near the foothills.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

CAZ054-070500-
/O.CAN.KLOX.WI.Y.0067.000000T0000Z-201107T0500Z/
/O.NEW.KLOX.WI.Y.0068.201106T2000Z-201107T0500Z/
Los Angeles County Mountains excluding the Santa Monica Range-
Including the cities of Acton, Mount Wilson, and Sandberg
942 AM PST Fri Nov 6 2020

...WIND ADVISORY IN EFFECT UNTIL 9 PM PST THIS EVENING...

* WHAT...Southwest winds 20 to 30 mph with gusts up to 45 mph 
  expected.

* WHERE...Los Angeles County Mountains excluding the Santa 
  Monica Range.

* WHEN...From Noon today to 9 PM PST this evening.

* IMPACTS...Gusty winds will blow around unsecured objects and 
  make driving difficult, especially for high profile vehicles. 
  Tree limbs could be blown down and a few power outages may 
  result.

* ADDITIONAL DETAILS...Roadways may be affected by gusty cross
  winds.This includes Interstate 5 and Highway 14.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

CAZ034-035-070500-
/O.EXB.KLOX.WI.Y.0067.201106T2000Z-201107T0500Z/
San Luis Obispo County Central Coast-
Santa Barbara County Central Coast-
Including the cities of San Luis Obispo, Pismo Beach, Morro Bay, 
Cambria, San Simeon, Santa Maria, Lompoc, and Vandenberg
942 AM PST Fri Nov 6 2020

...WIND ADVISORY IN EFFECT UNTIL 9 PM PST THIS EVENING...

* WHAT...Northwest winds 20 to 30 mph with gusts up to 40 mph.

* WHERE...San Luis Obispo and Santa Barbara County Central Coast.

* WHEN...From Noon today to 9 PM PST this evening.

* IMPACTS...Gusty winds will blow around unsecured objects and 
  make driving difficult, especially for high profile vehicles. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

CAZ039-052-070600-
/O.CON.KLOX.WI.Y.0067.000000T0000Z-201107T0800Z/
Santa Barbara County South Coast-Santa Barbara County Mountains-
Including the cities of Santa Barbara, Montecito, Carpinteria, 
San Marcos Pass, San Rafael Wilderness Area, 
and Dick Smith Wilderness Area
942 AM PST Fri Nov 6 2020

...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT PST TONIGHT...

* WHAT...Northwest winds 20 to 30 mph with gusts to 45 mph.

* WHERE...Canyons and hills of the Santa Barbara County South 
  Coast and Mountains.

* WHEN...Until midnight PST tonight.

* IMPACTS...Gusty winds will blow around unsecured objects and 
  make driving difficult, especially for high profile vehicles. 
  Tree limbs could be blown down and a few power outages may 
  result.

* ADDITIONAL DETAILS...Roadways may be affected by gusty cross 
  winds. This includes Highways 101, 154 and 192...as well as 
  the Gaviota and San Marcos Passes.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

RK
3 follow-up statements
321 
WWUS76 KLOX 062120
NPWLOX

URGENT - WEATHER MESSAGE
National Weather Service Los Angeles/Oxnard CA
120 PM PST Fri Nov 6 2020

CAZ054-070530-
/O.EXT.KLOX.WI.Y.0068.000000T0000Z-201107T0800Z/
Los Angeles County Mountains excluding the Santa Monica Range-
Including the cities of Acton, Mount Wilson, and Sandberg
120 PM PST Fri Nov 6 2020

...WIND ADVISORY NOW IN EFFECT UNTIL MIDNIGHT PST TONIGHT...

* WHAT...Southwest winds 20 to 30 mph with gusts up to 45 mph 
  expected.

* WHERE...Los Angeles County Mountains excluding the Santa 
  Monica Range.

* WHEN...Until midnight PST tonight.

* IMPACTS...Gusty winds will blow around unsecured objects and 
  make driving difficult, especially for high profile vehicles. 
  Tree limbs could be blown down and a few power outages may 
  result.

* ADDITIONAL DETAILS...Roadways may be affected by gusty cross 
  winds. This includes Interstate 5 and Highway 14.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

CAZ039-052-070530-
/O.CON.KLOX.WI.Y.0067.000000T0000Z-201107T0800Z/
Santa Barbara County South Coast-Santa Barbara County Mountains-
Including the cities of Santa Barbara, Montecito, Carpinteria, 
San Marcos Pass, San Rafael Wilderness Area, 
and Dick Smith Wilderness Area
120 PM PST Fri Nov 6 2020

...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT PST TONIGHT...

* WHAT...Northwest winds 20 to 30 mph with gusts to 45 mph.

* WHERE...Canyons and hills of the Santa Barbara County South 
  Coast and Mountains.

* WHEN...Until midnight PST tonight.

* IMPACTS...Gusty winds will blow around unsecured objects and 
  make driving difficult, especially for high profile vehicles. 
  Tree limbs could be blown down and a few power outages may 
  result.

* ADDITIONAL DETAILS...Roadways may be affected by gusty cross 
  winds. This includes Highways 101, 154 and 192...as well as 
  the Gaviota and San Marcos Passes.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

CAZ059-070500-
/O.CON.KLOX.WI.Y.0068.000000T0000Z-201107T0500Z/
Antelope Valley-
Including the cities of Lancaster and Palmdale
120 PM PST Fri Nov 6 2020

...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM PST THIS EVENING...

* WHAT...Southwest winds 20 to 30 mph with gusts up to 45 mph 
  expected.

* WHERE...Antelope Valley.

* WHEN...Until 9 PM PST this evening.

* IMPACTS...Gusty winds and reduced visibility from blowing dust 
  will make driving difficult. Gusty winds could blow around 
  unsecured objects. Tree limbs could be blown down and a few 
  power outages may result. Areas of blowing dust can suddenly 
  and dangerously reduce visibilities to near zero.

* ADDITIONAL DETAILS...Roadways may be affected by gusty cross 
  winds and blowing dust. This includes Highways 14 and 138, 
  especially near the foothills.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

CAZ034-035-070500-
/O.CON.KLOX.WI.Y.0067.000000T0000Z-201107T0500Z/
San Luis Obispo County Central Coast-
Santa Barbara County Central Coast-
Including the cities of San Luis Obispo, Pismo Beach, Morro Bay, 
Cambria, San Simeon, Santa Maria, Lompoc, and Vandenberg
120 PM PST Fri Nov 6 2020

...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM PST THIS EVENING...

* WHAT...Northwest winds 20 to 30 mph with gusts up to 40 mph.

* WHERE...San Luis Obispo and Santa Barbara County Central Coast.

* WHEN...Until 9 PM PST this evening.

* IMPACTS...Gusty winds will blow around unsecured objects and 
  make driving difficult, especially for high profile vehicles. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$
634 
WWUS76 KLOX 070457
NPWLOX

URGENT - WEATHER MESSAGE
National Weather Service Los Angeles/Oxnard CA
857 PM PST Fri Nov 6 2020

CAZ034-035-070600-
/O.EXP.KLOX.WI.Y.0067.000000T0000Z-201107T0500Z/
San Luis Obispo County Central Coast-
Santa Barbara County Central Coast-
Including the cities of San Luis Obispo, Pismo Beach, Morro Bay, 
Cambria, San Simeon, Santa Maria, Lompoc, and Vandenberg
857 PM PST Fri Nov 6 2020

...WIND ADVISORY WILL EXPIRE AT 9 PM PST THIS EVENING...

Winds will continue to diminish across the area and the wind
advisory will be allowed to expire.

$$

CAZ059-071100-
/O.EXT.KLOX.WI.Y.0068.000000T0000Z-201107T1100Z/
Antelope Valley-
Including the cities of Lancaster and Palmdale
857 PM PST Fri Nov 6 2020

...WIND ADVISORY NOW IN EFFECT UNTIL 3 AM PST SATURDAY...

* WHAT...Southwest to west winds 20 to 30 mph with gusts up to 45
  mph expected. Winds will be strongest in the foothills.

* WHERE...Antelope Valley.

* WHEN...Until 3 AM PST Saturday.

* IMPACTS...Gusty winds and reduced visibility from blowing dust 
  will make driving difficult. Gusty winds could blow around 
  unsecured objects. Tree limbs could be blown down and a few 
  power outages may result. Areas of blowing dust can suddenly 
  and dangerously reduce visibilities to near zero.

* ADDITIONAL DETAILS...Roadways may be affected by gusty cross 
  winds and blowing dust. This includes Highways 14 and 138, 
  especially near the foothills.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

CAZ039-052-070800-
/O.CON.KLOX.WI.Y.0067.000000T0000Z-201107T0800Z/
Santa Barbara County South Coast-Santa Barbara County Mountains-
Including the cities of Santa Barbara, Montecito, Carpinteria, 
San Marcos Pass, San Rafael Wilderness Area, 
and Dick Smith Wilderness Area
857 PM PST Fri Nov 6 2020

...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT PST TONIGHT...

* WHAT...Areas of northwest to north winds 20 to 30 mph with 
  gusts to 45 mph.

* WHERE...Canyons and hills of the Santa Barbara County South 
  Coast and Mountains.

* WHEN...Until midnight PST tonight.

* IMPACTS...Gusty winds will blow around unsecured objects and 
  make driving difficult, especially for high profile vehicles. 
  Tree limbs could be blown down and a few power outages may 
  result.

* ADDITIONAL DETAILS...Roadways may be affected by gusty cross 
  winds. This includes Highways 101, 154 and 192...as well as 
  the Gaviota and San Marcos Passes.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

CAZ054-070800-
/O.CON.KLOX.WI.Y.0068.000000T0000Z-201107T0800Z/
Los Angeles County Mountains excluding the Santa Monica Range-
Including the cities of Acton, Mount Wilson, and Sandberg
857 PM PST Fri Nov 6 2020

...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT PST TONIGHT...

* WHAT...Southwest winds 20 to 30 mph with gusts up to 45 mph 
  expected.

* WHERE...Los Angeles County Mountains excluding the Santa 
  Monica Range.

* WHEN...Until midnight PST tonight.

* IMPACTS...Gusty winds will blow around unsecured objects and 
  make driving difficult, especially for high profile vehicles. 
  Tree limbs could be blown down and a few power outages may 
  result.

* ADDITIONAL DETAILS...Roadways may be affected by gusty cross 
  winds. This includes Interstate 5 and Highway 14.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

Hall
947 
WWUS76 KLOX 071112
NPWLOX

URGENT - WEATHER MESSAGE
National Weather Service Los Angeles/Oxnard CA
312 AM PST Sat Nov 7 2020

CAZ059-071215-
/O.EXP.KLOX.WI.Y.0068.000000T0000Z-201107T1100Z/
Antelope Valley-
Including the cities of Lancaster and Palmdale
312 AM PST Sat Nov 7 2020

...WIND ADVISORY HAS EXPIRED...

The winds have diminished to below advisory levels.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Los Angeles, CA wrote its last area forecast discussion before this wind advisory went out at Nov 6, 9:09 AM PST, 33 minutes earlier.

Area forecast discussion, Nov 6, 9:09 AM PST, 33 minutes before
Area Forecast Discussion
National Weather Service Los Angeles/Oxnard CA
909 AM PST Fri Nov 6 2020

.SYNOPSIS...06/744 AM.

Temperatures will cool sharply through the weekend with gusty west
to northwest winds and periods of light rain and mountain snow
tonight through Sunday. There is a slight chance of thunderstorms on
Saturday. Temperatures will remain cool next week.

&&

.SHORT TERM (TDY-SUN)...06/823 AM.

***UPDATE***

Today is still on track to look a lot different than yesterday.
Temperatures should be down 15-25 degrees, winds from the ocean
will be dominant and gusty in several areas. Not expecting much in
terms of rain today, but chances will be increasing through
Saturday.

Will be adding the Central Coast to the Wind Advisory party for
today, to match up with southern Santa Barbara County. The winds
in the Antelope Valley look unlikely to reach Wind Advisory
speeds, but the current wave clouds over them suggest there is a
chance of stronger winds aloft dipping to the surface.

Several forecast challenges to figure out today. Rain amounts are
trending a little higher, as well as thunderstorm chances and
coverage for later tonight and Saturday. Fortunately rain rates
do NOT look threatening for new burn areas since any downpours
should be brief with cells moving very quickly with the strong
winds around. Snow impacts will also need to be looked at, with
amounts trending higher along with the rain.

***From Previous Discussion***

The low will move through the center of the state tonight and will
increase the clouds as it does. There is enough over water flow to
create rain. There is a slight chc of some higher elevation rain
over the mtns before midnight but the real action will start after
midnight as rain is likely to develop across the Central Coast
with a chc of rain over the rest of SLO and SBA counties. A slight
chc of rain will spread as far south as LA county by dawn.

The upper low will move into the San Joaquin Vly during the day
on Saturday and then turn east into NV. A trof associated with
the upper low will sweep through the four county forecast area
during the day. Rain will be likely everywhere with the best chc
and heaviest rain occuring before noon over SLO and SBA counties
and then over VTA and LA counties in the afternoon hours. The trof
and the jet dynamics peak in the afternoon and will create a
slight chc of tstms over VTA and LA counties in the afternoon as
well. Hgts fall to 544 dam and this will lower snow levels to 4500
to 5500 ft. These hgt falls will knock 3 to 6 degrees off of SLO
and SBA counties while VTA and LA counties will see 10 to 20 and
locally 25 degrees of cooling. Max temps across the cst/vlys will
struggle to reach 65 degrees. The increased over water trajectory
will allow a quarter inch to a half inch of rain to fall over the
Central Coast and Eastern LA county while the rest of the area
will likely recieve a tenth of an inch or so. Most of the snow
will fall during this time and areas over 5500 ft might see 2 to 4
locally 5 inches of snow. A winter weather advisory is in effect
for the mtns.

The low and the trof will move out of the area late Saturday
afternoon and NVA will move in behind it reducing the clouds and
greatly reducing the chc of precipitation. Overnight lows will
fall sharply and most coast and vly locations will see mins in
lower 40s (the LA city heat island will keep the lows up in the
lower 50s)

Early Sunday morning a second cold upper low will ride down the
west side of the CA/NV state line. This is a drier track and there
will be less rainfall and the the coverage will be more spotty.
Th mtns will have the best chc of precipitation. This system will
only bring .05 to .15 inches of rain to the area and it is likely
that more than few locations will see only a trace. Another inch
of snow is possible over the mtns as well. Clouds will break up
and may turn partly cloudy. Max temps will remain well below
normal. There will be another strong winds this time from the
north and a few more advisories may be needed.

.LONG TERM (MON-THU)...06/321 AM.

After the second upper-low passes to the east it is back to a
quiet weather pattern for next week. The region will be under dry
northwest flow aloft and skies will be mostly clear. Temperatures
will slowly rebound back up, but will remain below normal all
week. No wind issues are expected.

The main weather headline to address for next week is the potential
for very cold morning low temperatures, especially for Monday.
The cold air brought in by the upper-low combined with clearing
skies will lead to temperatures dropping into the upper 20s to low
30s across the interior. Therefore some frost/freeze headlines
will likely be needed. Elsewhere, temperatures are expected to
drop into the upper 30s and low 40s which is very much below
normal!

&&

.AVIATION...06/1227Z.

At 0812Z at KLAX, there was no marine layer. There was a sfc
based inversion with a top of 1700 feet and a temperature of 28
C.

Good confidence in most TAFs except PRB, SBP, SMX, OXR, CMA, LGB
and LAX where there is a 40 percent chc low cigs could impact
airports in the next 2-4 hours. Otherwise high confidence in TAFs
until 12Z on the 7th, when chances of precipitation will affect
cigs and visibilities.

KLAX...Low confidence in TAF. There is a 40 percent chc of low
clouds through 18Z. There is a 20 percent chc of rain after 06Z
on the 7th. Any east wind component will be under 5 kt.

KBUR...Good confidence in TAF.

&&

.MARINE...06/902 AM.

Across the outer waters... Conditions will be gale force level
through Sunday night, then will likely diminish to Small Craft
Advisory (SCA) level Monday through at least Tuesday.

Across the nearshore waters of the Central Coast... Conditions
will increase to SCA level this evening and will remain elevated
through Sunday night. Conditions will likely diminish to below
SCA level Monday through at least Tuesday.

Across the inner waters south of Point Conception... Conditions
through the Santa Barbara Channel and south to Point Mugu will
increase to gale force by mid afternoon today and continue
through tonight. Conditions in this area will likely diminish to
SCA level Saturday through late Sunday, then to below SCA Monday
through at least Tuesday. The conditions south of Point Mugu will
increase to SCA level by mid afternoon today through late Sunday,
then likely diminish to below SCA level Monday through at least
Tuesday.

Patchy fog, locally dense with visibility under one mile, will
diminish through the morning and mostly dissipate by late
afternoon.

&&

.LOX WATCHES/WARNINGS/ADVISORIES...
CA...High Surf Advisory in effect until 4 PM PST Monday for zones
      34-35. (See LAXCFWLOX).
     Wind Advisory in effect until 8 PM PST this evening for zones
      34-35. (See LAXNPWLOX).
     Wind Advisory in effect until midnight PST tonight for zones
      39-52. (See LAXNPWLOX).
     High Surf Advisory in effect from 4 PM this afternoon to 4 PM
      PST Sunday for zones 40-41. (See LAXCFWLOX).
     Winter Weather Advisory in effect from 9 PM this evening to
      10 PM PST Sunday for zones 53-54. (See LAXWSWLOX).
     Wind Advisory in effect until 9 PM PST this evening for zones
      54-59. (See LAXNPWLOX).
PZ...Small Craft Advisory in effect until 9 PM PST this evening
      for zone 645. (See LAXMWWLOX).
     Gale Warning in effect until 3 AM PST Saturday for zone 650. (See LAXMWWLOX).
     Small Craft Advisory in effect from 1 PM this afternoon to 4
      AM PST Monday for zone 655. (See LAXMWWLOX).
     Gale Warning in effect until 3 PM PST Sunday for zones
      670-673-676. (See LAXMWWLOX).

&&

.HAZARD POTENTIAL OUTLOOK (SUN-THU).

Strong west to north winds are likely on Sunday, strongest of the
weekend. Dangerous sea conditions and large waves will also
accompany those winds. Light snow accumulations are possible in
the mountains. Sub-freezing temperatures are possible in the
coldest valleys Monday morning.

&&

PUBLIC...Rorke/Kittell
AVIATION...Rorke/Phillips
MARINE...Kj
SYNOPSIS...Kj

weather.gov/losangeles

The office that day

Everything else NWS Los Angeles, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 5, 5:10 PM PSTGale WatchLOX3 hr
Nov 5, 5:49 PM PSTWind AdvisoryLOX30 hr
Nov 5, 8:25 PM PSTWinter Weather AdvisoryLOX3 days

Nearby

Wind Advisories in California, 2020Every wind advisory in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.